[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.8.87. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1978

Pseudogynecomastia Secondary to Injection of Heroin Into Breast Tissue

Author Affiliations

From the Department of Medicine, Presbyterian Hospital, College of Physicians and Surgeons, Columbia University, New York. Dr Carlson is now with the Public Health Service, Mount Edgecombe, Alaska. Dr Velez is now with the Division of Ambulatory Care, Department of Medicine, Duke University School of Medicine, Durham, NC.

Arch Intern Med. 1978;138(3):483-484. doi:10.1001/archinte.1978.03630270091031
Abstract

A 50-year-old man who was a heroin addict developed bilateral, symmetrical swelling of the breasts as a result of injecting himself directly into the breasts for several years. Results of histologic examination of the breast tissue showed granulomatous inflammation and a foreign body reaction without gynecomastia or tumor. Liver and endocrine functions were generally normal.

(Arch Intern Med 138:483-484, 1978)

×